CSN Login
Members Online: 4

Decadron and dose side effects

CAMaura
Posts: 719
Joined: Feb 2005

Hi there. Does anyone in the group take Decadron - Dexamethasone for nausea and vomitting? It has been addded to my regimen (with Emend) and the side effects are really strong: fatique and a huge depressive mood swing along with dizziness and muscle fatigue/pain. I've asked if the dosage could be lowered, but I get a quick "no"; I am still wondering. I am a small person. My current dosage is 4mg twice daily for three days - don't know what they give me IV on the first day. I would appreciate any comments. Thanks, Maura

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Hi Maura,I have just been on decatron for 1 week, Well, I had IV when I was having my folfox treatments the last 2 rounds but now I take it IV when having treatments and then afterward too, They told me it would make me feel like I'd drank two cups of coffee and make me really hungry and crave salty things. So far, I've not noticed any side effects. Of course, I'm taking zofran and reglan too. So far, no nausea this week. One problem I'm having is with constipation. Are you having the FOLFOX treatments too? If you have any more questions, let me know.
Love and prayers, Judy(grandma047)

CAMaura
Posts: 719
Joined: Feb 2005

Judy, You are so sweet to respond so quickly. I am glad for you that you do not have the side effects that I am experiencing. Yes, I am on FOLFOX - the Oxaliplatin and Leucovoring given IV and then I wear a pak for 46 hours with the 5FU. It is amazing to hear (read) of people on more than one round of chemo. This is really hard for me; I feel like quitting (except for the few recovery days). I asked my Nurse Practitioner about my crying fits...she said it was the Decadron. She calls it the worst PMS feelings; it also leaves me with a longer time until recovery...My only hope is to ask about lowering the oral dose a bit (so far,no luck). Anyway, enough about me. I hope you are feeling well on your regimen. Thank you for the prayers; I send them to you as well. We need all the active support that the Lord can give us. He has asked us to endure this - but I really haven't figured it all out. Take care and keep in touch. I am so glad that I joined this network. Maura

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Maura,

I was on Folfox and prescribed the Decadron. I did not take it be because I was told that it had no effect on the chemo, but it only enhanced the anti-nausea medicine. They may have given me some in my IV. I am only talking about the pill form.

Keep us posted on your progress.

Kay

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Ahoy, Maura -

Welcome to the Semi-Colons!!

I took Decadron pre-chemo (seems like I took 5 pills - I couldn't tell you the mg). I honestly don't know if it did anything or not. I never had any nausea the day of chemo (usually waited a day or so).

I don't recall having any PMS symptoms, but then again I've never had PMS (although some of my crew would probably argue with that point) so I can't comment on any similarities. I would say that if you don't like what it's doing to you, ask for something different. There are plenty of anti-nausea meds on the market. It could be that Decadron just has a bad reaction wit your body. If they won't give you something else, you might consider exaggerating the PMS symptoms when dealing with the people who won't change your meds - be quite Midol-esque - and see how quickly they change your meds! (or maybe they'll just give you some chocolate)

Always remember, these folks work FOR you. They are your advisors, not your employers.

Cheers

- SpongeBob

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network